Alert archive / Utah / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 5, 2013, 12:03 AM MDT for Juab County, Millard County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 12:03 AM MDT (06:03 UTC)
- Expired
- Jul 5, 2013, 3:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Juab County, UT, Millard County, UT
The radar
The Salt Lake City radar (KMTX), 197 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 6.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 2546 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
313
WGUS55 KSLC 050603
FFWSLC
UTC023-027-050900-
/O.NEW.KSLC.FF.W.0001.130705T0603Z-130705T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1203 AM MDT FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN JUAB COUNTY IN UTAH
NORTHEASTERN MILLARD COUNTY IN UTAH
* UNTIL 300 AM MDT
* AT 1153 PM MDT...DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS
BEEN FALLING OVER THE FOOLS CREEK DRAINAGE OF THE CLAY SPRINGS
BURN SCAR. RADAR ESTIMATES INDICATE THAT ONE-HALF TO ONE INCH OF
RAINFALL HAS FALLEN ON THE NORTHERN HALF OF THE BURN SCAR OVER THE
PAST HOUR.
IT IS EXPECTED THAT THIS AMOUNT OF RAINFALL WILL RESULT IN A DEBRIS
FLOW WHICH COULD IMPACT THE FOOLS CREEK DRAINAGE.PEOPLE LIVING IN
THIS AREA SHOULD TAKE ACTION TO ENSURE THEIR SAFETY!
* LOCATIONS IN THE WARNING INCLUDE AREAS FROM OAK CITY NORTH
ALONG STATE ROUTE 125 TO NEAR LEAMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3956 11221 3949 11219 3944 11210 3937 11242
3956 11245
$$
CONGER1 follow-up statement
675
WGUS75 KSLC 050737
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
137 AM MDT FRI JUL 5 2013
UTC023-027-050900-
/O.CON.KSLC.FF.W.0001.000000T0000Z-130705T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLARD UT-JUAB UT-
137 AM MDT FRI JUL 5 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MDT FOR
SOUTHEASTERN JUAB AND NORTHEASTERN MILLARD COUNTIES...
AT 130 AM MDT...DOPPLER RADAR INDICATED THAT EARLIER HEAVY RAINFALL
HAS MOVED EAST OF THE CLAY SPRINGS BURN SCAR. STEADY LIGHT TO
MODERATE RAIN WILL CONTINUE THROUGH AROUND 230 AM. THE HEAVIEST
RAINFALL OCCURRED OVER THE FOOLS CREEK DRAINAGE. THIS EXCESSIVE
RAINFALL WILL CREATE DEBRIS FLOWS THROUGH THAT DRAINAGE WITH
FLOODING POSSIBLE ALONG STATE ROUTE 125 BETWEEN OAK CITY TO NEAR
LEAMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE RUNOUT
AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY OCCUR WITHIN
MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT AND BE PREPARED
TO TAKE SWIFT ACTION.
&&
LAT...LON 3956 11221 3949 11219 3944 11210 3937 11242
3956 11245
$$
CONGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 7:17 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 4, 7:17 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 717 PM MDT THU JUL 4 2013 .SYNOPSIS...THE UPPER HIGH OVER THE GREAT BASIN WILL SHIFT SOUTH AND EAST THROUGH THE WEEKEND WITH A MOIST AND UNSTABLE AIRMASS REMAINING IN PLACE OVER THE REGION. A DRIER AIRMASS WILL MOVE IN BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...SHORTWAVE RIDGING/SUBSIDENCE HAS LARGELY INHIBITED CONVECTION ACROSS NORTHERN UT EARLY THIS EVENING...WITH A LAYER OF CONVECTIVE INHIBITION EVIDENT BETWEEN 650 AND 600MB ON THE 00Z KSLC SOUNDING. ANY ACTIVITY WHICH MANAGED TO DEVELOP EARLIER HAS SINCE DISSIPATED...INCLUDING CU. AS SUCH HAVE REMOVED EVENING POPS FOR THE NORTHERN THIRD OF THE FORECAST AREA. HRRR RUNS HAVE SUGGESTED CONVECTION MOVING ACROSS SOUTHWEST ID MAY SPREAD INTO NORTHERN UT OVERNIGHT IF IT MAINTAINS ITSELF. AS SUCH HAVE LEFT OVERNIGHT CHANCE POPS IN FORECAST FOR NOW. FURTHER SOUTH SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE SOUTHERN HALF OF THE STATE...BUT HAVE BEEN GRADUALLY WANING IN INTENSITY OVER THE PAST HOUR OR SO. WITH THE LOSS OF DAYTIME HEATING AND LACK OF ANY SUBSTANTIAL DYNAMIC FORCING MECHANISM ANTICIPATE THIS ACTIVITY TO CONTINUE ITS DOWNWARD TREND THROUGH THE REMAINDER OF THE EVENING HOURS. ADDITIONALLY WILL ALLOW THE GOING HEAT ADVISORY FOR LOWER ELEVATIONS TO EXPIRE. MID LEVEL RIDGE IS FORECAST TO SHIFT SOUTHEAST FRIDAY THROUGH THE WEEKEND AS A TROUGH DEVELOPS OVER THE PACIFIC NORTHWEST. RESULTING SOUTHWESTERLY FLOW WILL ALLOW MOISTURE TO REMAIN IN PLACE ACROSS THE FORECAST AREA THROUGH THE WEEKEND...MAINTAINING A CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE. && .AVIATION...VFR CONDITIONS EXPECTED AT KSLC THROUGH THE REMAINDER OF THE EVENING. THERE IS A 20 PERCENT CHANCE OF A THUNDERSTORM IMPACTING THE TERMINAL DURING THE 07-12Z TIMEFRAME. ACCOMANIED BY MVFR VIS AND GUSTY/ERRATIC WINDS. OUTSIDE OF THE ABOVE MENTIONED CONCERNS...SURFACE WINDS WILL REMAIN NORTHWEST THROUGH 03-04Z BEFORE RETURNING TO THE SOUTH FOR THE OVERNIGHT HOURS. && .FIRE WEATHER...THUNDERSTORM COVERAGE INCREASES THROUGH THIS WEEKEND AS A RIDGE OF HIGH PRESSURE WITH PLENTY OF MOISTURE EMBEDDED SHIFTS EAST INTO THE FOUR CORNERS REGION. IN THIS PATTERN...CONVECTION WILL NOT BE LIMITED TO AFTERNOON/EARLY EVENING. ACROSS NORTHERN UTAH...THE CHANCE OF WETTING RAINS WILL INCREASE. IT WILL REMAIN DRY ENOUGH IN THE LOWER LEVELS FOR THE THREAT OF GUSTY/ERRATIC WINDS WITH CONVECTIVE ACTIVITY ALONG WITH LIGHTNING ACROSS CENTRAL AND SOUTHERN UTAH THOUGH LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT UNDER THE STRONGER ACTIVITY. ACROSS SOUTHWEST UTAH FRIDAY INTO THIS WEEKEND...SOUTHWEST WINDS WILL BECOME GUSTY...THOUGH RH VALUES WILL BE MARGINAL FOR CRITICAL FIRE WEATHER CONDITIONS. ISOLATED CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THIS PORTION OF THE STATE. TEMPERATURES ACROSS THE REGION WILL DECREASE...AT THE EXPENSE OF RISING HUMIDITY VALUES THROUGH THIS WEEKEND. DRIER SOUTHWESTERLY FLOW ALOFT SETTLES INTO THE REGION EARLY NEXT WEEK. VERY WARM CONDITIONS WILL CONTINUE WITH HUMIDITY VALUES FALLING SIGNIFICANTLY (WITH MANY AREAS IN THE SINGLE DIGITS). CONVECTION EARLY NEXT WEEK SHOULD BECOME MORE DIURNAL IN NATURE AND BETTER TIED TO MOUNTAINOUS TERRAIN. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...HEAT ADVISORY UNTIL 10 PM MDT THIS EVENING FOR UTZ019>021. WY...NONE. && SEAMAN/ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 1:58 PM MDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 158 PM MDT THU JUL 4 2013 UTZ001>016-019>021-517-518-WYZ021-051300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 158 PM MDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE REGION TODAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS ALONG WITH LIGHTNING. IF A HEAVIER STORM PASSES OVER A BURN SCAR OR SLOT CANYONS...THERE IS A THREAT OF ISOLATED FLASH FLOODING. STORMS WILL CONTINUE INTO TONIGHT AND MAY INCREASE ACROSS THE NORTH AFTER MIDNIGHT. TEMPERATURES ACROSS THE OUTLOOK AREA WILL BE COOLER TODAY ALTHOUGH TRIPLE DIGIT READINGS ARE STILL EXPECTED ACROSS THE FAR SOUTH AND SOUTHEAST. TEMPERATURES WILL ONCE AGAIN RISE TO NEAR 110 ACROSS UTAHS DIXIE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN SCATTERED ACROSS THE OUTLOOK AREA FRIDAY INTO THE WEEKEND AS MOISTURE REMAINS IN PLACE. THERE WILL BE AN INCREASING THREAT OF LOCAL HEAVY RAIN ALONG WITH ISOLATED FLASH FLOODING HEADING INTO THE WEEKEND. GUSTY SOUTHWEST WINDS AND MARGINALLY LOW HUMIDITY LEVELS MAY COMBINE TO PRESENT LOCALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHWEST UTAH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jul 4, 9:05 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
905 PM MDT THU JUL 4 2013
UTZ005-050400-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
905 PM MDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOX ELDER COUNTY UNTIL
1000 PM MDT...
AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF MONTELLO...MOVING EAST AT 35
MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LUCIN...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS TO 55 MPH AS
THEY CROSSED EASTERN NEVADA.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4200 11295 4159 11298 4106 11334 4104 11403
4198 11404
TIME...MOT...LOC 0304Z 280DEG 32KT 4135 11417
MPSSpecial weather statement, Jul 4, 10:47 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1047 PM MDT THU JUL 4 2013 UTZ002-005-050545- GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT UT- 1047 PM MDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BOX ELDER AND NORTHWESTERN TOOELE COUNTIES UNTIL 1145 PM MDT... AT 1041 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CROSSING WESTERN BOX ELDER AND WESTERN TOOELE COUNTIES...MOVING EAST AT 30 MPH. WIND GUSTS OF TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WENDOVER... SNOWVILLE... I-80 FROM MILE POST 1 TO MILE POST 50 IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4037 11287 4036 11404 4197 11403 4200 11224 TIME...MOT...LOC 0446Z 264DEG 19KT 4080 11384 MPS
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:05 PM MDT | Special Weather Statement | SLC | Box Elder | 55 min |
| Jul 4, 10:47 PM MDT | Special Weather Statement | SLC | Box Elder, Tooele | 58 min |
| Jul 4, 11:04 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 41 min |
| Jul 5, 12:05 AM MDT | Special Weather Statement | SLC | Davis, Salt Lake, Weber | 55 min |
| Jul 5, 4:41 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 49 min |
| Jul 5, 4:42 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 78 min |
| Jul 5, 4:56 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Jul 5, 5:24 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah | 96 min |
| Jul 5, 5:30 PM MDT | Special Weather Statement | SLC | Davis | 75 min |
| Jul 5, 5:45 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 75 min |
| Jul 5, 5:59 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Weber | 76 min |
Nearby
Flash Flood Warnings in Utah, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.